MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 6.5 MM CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 30MM

ENCORE MEDICAL L.P. 6.5 MM CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 30MM
Model Number 010-55-030
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reason for this revision surgery was reported as screw-head broke upon implantation.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Device evaluation anticipated, but it will take few weeks as it has to go through a process at eisenhower.A review of the device history record (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a screw-head broke upon implantation.There were no findings during this evaluation that indicate the reported device was defective.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Instrument failure - the 30mm screw head broke upon implantation.70 percentage of it stayed in the patient.

Brand Name
6.5 MM CANCELLOUS BONE SCREW
Common Device Name
SCREW, CANCELLOUS, 30MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key10013935
Report Number1644408-2020-00362
Device Sequence Number2937769
Product Code HWC
UDI-Device Identifier00888912069984
UDI-Public(01)00888912069984
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K931665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model Number010-55-030
Device Catalogue Number010-55-030
Device Lot Number007A1347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR